MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON CONSTELLATION SURGICAL PROCEDURE PAK; GENERAL SURGERY TRAY (KIT)

ALCON RESEARCH, LLC - HOUSTON CONSTELLATION SURGICAL PROCEDURE PAK; GENERAL SURGERY TRAY (KIT)
Catalog Number 8065751768
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.(b)(4).
 
Event or Problem Description
A customer reported that the infusion sleeve was very thick and became stuck in the corneal incision during a procedure.Corneal incision was enlarged with 2.8mm corneal blade but still getting stuck.The product was replaced and procedure completed with no patient harm.
 
Additional Manufacturer Narrative
A review of the device history record traceable to the reported lot number indicates that the product was processed and released according to the product¿s acceptance criteria.It was reported that the phaco tip sleeve was very thick and was stuck in the corneal incision.A used 25+ga 7.5 cpm combined pak was visually inspected and no obvious defects were found.The ball in the drip chamber¿s check valve moved freely per specification.The non-invasive flow sensor (nifs) on the cassette housing was in good condition.The led rings on the console turned green as the probe connectors were engaged to the console indicating the proper communication between the probe and the console.7500 cut rate displayed on the screen when the rfid was connected to the console.The sample was tested using a constellation console.No twist nor damage was observed during the installation of the returned infusion sleeves onto the handpiece.The sample could prime, tune with the ultrasonic handpiece, the 0.9mm abs tip and the infusion sleeves, and passed intra ocular pressure ( iop) calibration successfully.Fluid flowed from the balanced salt solution (bss) bottle to the drain bag without any interfering.No air leak was detected from the infusion air line during priming process.No message code appeared on the screen.No leakage was found from the pump elastomer or onto the pump area of the fluidics module.The cleaning process was able to be performed after functional testing was completed.The sample passed functionality.The wall thickness of the infusion sleeves and thickness below the tip was measured and was within specification.The root cause of the customer's complaint could not be established; the returned sample functioned per specifications.After an investigation of this complaint, it has been determined that this sample functioned per specifications; therefore, no corrective action is required at this time.Quality assurance has reviewed this complaint and will continue to monitor data for evidence of adverse trending and take further action, as appropriate.The manufacturer internal reference number is: (b)(4).

Brand Name
CONSTELLATION SURGICAL PROCEDURE PAK
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
MDR Report Key11582784
Report Number1644019-2021-00216
Device Sequence Number4846344
Product Code LRO
UDI-Device Identifier00380657517688
UDI-Public380657517688
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
K880961
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Remedial Action Notification,Patient Monitoring
Type of Report Initial,Followup
Report Date (Section B) 06/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Catalogue Number8065751768
Device Lot Number2399199H
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/05/2021
Initial Date Received by Manufacturer 03/15/2021
Supplement Date Received by Manufacturer06/14/2021
Initial Report FDA Received Date03/29/2021
Supplement Report FDA Received Date06/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age64 YR